Alert archive / Iowa / Heat Advisories in 2021

Heat Advisory 7, NWS Des Moines, IA

August 23, 202131 counties in Iowa

NWS Des Moines, IA issued this heat advisory at Aug 23, 2021, 3:13 PM CDT for 31 counties in Iowa. It took effect at Aug 24, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2021, 3:13 PM CDT (20:13 UTC)
In effect from
Aug 24, 2021, 12:00 PM CDT
Expired
Aug 24, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
All 31 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-594 J/kg
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

335 
WWUS73 KDMX 232013
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
313 PM CDT Mon Aug 23 2021

IAZ049-050-058>062-070>075-081>086-092>097-240300-
/O.NEW.KDMX.HT.Y.0007.210824T1700Z-210825T0000Z/
Marshall-Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-
Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-
Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Marshalltown, Tama, Toledo, Traer, 
Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, Perry, 
Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield,
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston,
Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
313 PM CDT Mon Aug 23 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY...

* WHAT...Peak heat index values 101 to 106 expected.

* WHERE...Much of central and southern Iowa

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
5 follow-up statements
025 
WWUS73 KDMX 240145
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
845 PM CDT Mon Aug 23 2021

IAZ049-050-058>062-070>075-081>086-092>097-240945-
/O.CON.KDMX.HT.Y.0007.210824T1700Z-210825T0000Z/
Marshall-Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-
Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-
Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Marshalltown, Tama, Toledo, Traer, 
Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, Perry, 
Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield,
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston,
Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
845 PM CDT Mon Aug 23 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
TUESDAY...

* WHAT...Peak heat index values 101 to 106 expected.

* WHERE...Much of central and southern Iowa.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

KCM
477 
WWUS73 KDMX 240817
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
317 AM CDT Tue Aug 24 2021

IAZ044>048-057-241630-
/O.EXA.KDMX.HT.Y.0007.210824T1700Z-210825T0000Z/
Crawford-Carroll-Greene-Boone-Story-Audubon-
Including the cities of Denison, Carroll, Jefferson, Boone, Ames,
Audubon, and Exira
317 AM CDT Tue Aug 24 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values up around 105 expected.

* WHERE...Central and Southern Iowa, roughly Highway 30 and south.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IAZ049-050-058>062-070>075-081>086-092>097-241630-
/O.CON.KDMX.HT.Y.0007.210824T1700Z-210825T0000Z/
Marshall-Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-
Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-
Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Marshalltown, Tama, Toledo, Traer, 
Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, Perry, 
Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield,
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston,
Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
317 AM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up around 105 expected.

* WHERE...Central and Southern Iowa, roughly Highway 30 and south.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

CURTIS
211 
WWUS73 KDMX 241527
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1027 AM CDT Tue Aug 24 2021

IAZ044>050-057>062-070>075-081>086-092>097-242330-
/O.CON.KDMX.HT.Y.0007.210824T1700Z-210825T0000Z/
Crawford-Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-
Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-
Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-
Decatur-Wayne-Appanoose-Davis-
Including the cities of Denison, Carroll, Jefferson, Boone, Ames,
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
1027 AM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up around 105 expected.

* WHERE...Central and Southern Iowa, roughly Highway 30 and 
  south.

* WHEN...From noon to 7 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Krull

For more information from the National Weather Service visit
https://weather.gov/desmoines
213 
WWUS73 KDMX 242010
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
310 PM CDT Tue Aug 24 2021

IAZ044>050-057>062-070>075-081>086-092>097-250000-
/O.CON.KDMX.HT.Y.0007.000000T0000Z-210825T0000Z/
Crawford-Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-
Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-
Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-
Decatur-Wayne-Appanoose-Davis-
Including the cities of Denison, Carroll, Jefferson, Boone, Ames,
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
310 PM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up around 105 expected.

* WHERE...Central and Southern Iowa, roughly Highway 30 and 
  south.

* WHEN...Through 7 PM CDT Tonight.

* IMPACTS...Hot temperatures and high humidity may cause heat
  related illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
896 
WWUS73 KDMX 242354
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
654 PM CDT Tue Aug 24 2021

IAZ044>050-057>062-070>075-081>086-092>097-250100-
/O.EXP.KDMX.HT.Y.0007.000000T0000Z-210825T0000Z/
Crawford-Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-
Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-
Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-
Decatur-Wayne-Appanoose-Davis-
Including the cities of Denison, Carroll, Jefferson, Boone, Ames,
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
654 PM CDT Tue Aug 24 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Temperatures will continue to gradually cool below advisory
criteria this evening, therefore the advisory is allowed to 
expire.

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this heat advisory went out at Aug 23, 2:34 PM CDT, 39 minutes earlier.

Area forecast discussion, Aug 23, 2:34 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
234 PM CDT Mon Aug 23 2021

.DISCUSSION.../Tonight through Monday/
Issued at 232 PM CDT Mon Aug 23 2021

Forecast Highlights
-Hot and humid much of the work week
-Convection timing, location and if severe

Tonight into Tuesday...Boundary draped over west-central through
northern Iowa into southeast Minnesota has brought cloud cover and
likely some sprinkles. Hires models keep convection to mainly
northern Iowa tonight into Tuesday morning, if they have storms in
their respective solutions. Low confidence in anything widespread
to develop later tonight and trended down on pops to the northern
part of the CWA. The cap remains strong at +12C to +13C over the
state this afternoon and evening. The better threat appears to be
later in the day Tuesday into the evening hours over central to
northern Iowa as a shortwave cuts across the region. The cams are
in fair agreement with convection developing along the stubborn
boundary draped west-to-east across the state. Still questionable
where this convection will develop but likely in the I-80 to
Highway 20 corridors. Instability continues to be plentiful
overnight tonight and again by the afternoon and evening hours.
Shear is weak, especially in the lower levels through the period
and the LCLs remain around 1000m. Although the deep layer shear is
good enough for updraft sustainability, but low confidence with
the tornadic capability tomorrow night with the weak low level
shear. The better chance is for heavy rain Tuesday night into
Wendesday as the LLJ and moisture transport increases. Certainly
looking at the potential for a MCS with the threat of hail, wind
and heavy rain. Although the northern part of the state could
handle some rainfall and it would take tremendous rainfall rates
to cause much flooding.

Other concern during this period is with the Heat Advisory across
the south tomorrow as heat index values of 100-105 by the
afternoon hours.

Wednesday through Saturday...Confidence is high with Wednesday
remaining dry with surface high pressure building into the region.
After Wednesday however the solutions become very inconsistent and
there's low confidence with pops Thursday into the weekend.

&&

.AVIATION.../For the 18Z TAFS through 18Z Tuesday afternoon/
Issued at 1228 PM CDT Mon Aug 23 2021

Boundary over northern Iowa has caused for some MVFR ceilings to
impact FOD and MCW. ALO is close to this boundary and may see some
MVFR ceilings at times this afternoon. Otherwise, convection
looks to develop later tonight into Tuesday morning, but is likely
to remain north of any TAF site. The hires models are not
handling current convective trends well and thus low confidence to
mention any precip in the TAFs attm.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 7 PM CDT Tuesday for IAZ049-050-
058>062-070>075-081>086-092>097.

&&

DISCUSSION...Podrazik
AVIATION...Podrazik
Hazardous weather outlook, Aug 23, 4:42 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
442 AM CDT Mon Aug 23 2021

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-240945-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
442 AM CDT Mon Aug 23 2021

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Scattered thunderstorms this morning over northern Iowa will
diminish. Additional storms are possible overnight, again mainly
over northern Iowa. Isolated severe storms with large hail are
possible along with locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periodic chances for storms continue through the work week with
the most favored periods being overnight. A strong to severe
storms are possible along with locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of any severe weather and rainfall amounts are
appreciated this week.

In the hours before

Local storm report, Aug 23, 11:11 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1111 AM CDT MON AUG 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     HEAVY RAIN       5 SSE DUMONT            42.69N 92.92W
08/23/2021  M4.80 INCH       BUTLER             IA   TRAINED SPOTTER

            24 HOUR RAINFALL.

&&

BSS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:35 AM CDTSpecial Weather StatementDMXHamilton40 min

Nearby

Heat Advisories in Iowa, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.